Ask a doctor

Why Do I Look Worse After Juvederm? (photo)

I had Juvederm injected under my eyes 3 weeks ago. I am still bruised, (yellowish now) but I also have a blue tint to my skin. Make-up does not cover it, but enhances it. I look tired and appear as if I had been crying for a long time. I have called the Dr. 3 times. I was told thru the secretary to use ice, warm compresses and massage the area. It hasn't done a thing. I look worse than I did before it was done! I am miserable!! I have big puffy bags under my eyes. How long before I look normal?

Doctor Answers (9)

Why Do I Look Worse After Juvederm?

+2

Sorry for your issues. I will try to give you some insight. 1. Either the injecting doc placed the Juvederm TOOO superficially or used to much to cause the TYNDALL effect. Or you did not have Juvederm but thought you did. 2. You where on blood thinners like aspirin or vit. E, causing bleeding effect. 3. You are just a very slow healer, very doubtful but a possibility. Thus I personally use RESTYLANE in the lower lid area in a series of visits always injecting slightly deeper. The good news is this "should" metabolize over the next months or you can have Vitrase injected to dissolve the Juvederm. Sorry for your experience. DEMAND to see the injecting doc!!! 


Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Juvederm around the eyes

+2

Personally I don't recommend or use Juvederm around the eyes. The product can create the Tyndall effect - which is the bluish hue to your skin your are describing. This happens when Juvederm is placed too shallow, especially in very thin skin like under the eyes. I am sorry you are frustrated and have called the office 3x. At this point, you need to state you want to see the injector. He or she is frankly required to see you for follow-up. The good thing is that the superficial filler can be removed with a small amount of hyaluronidase. The bruising, although it's bad, will subside on its own.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Juvederm to Tear Troughs Too Swollen

+1

   Juvederm to the tear troughs and bruising thereafter can profoundly influence results as well as depth of injection.  If, after several weeks, the injector is convinced that too much product has been injected, hyaluronidase can be used to reduce Juvederm burden.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 177 reviews

You might also like...

Juvederm and tear trough problems

+1

The bruising you have will fade with time; however, it appears that you have too much Juvederm injected too superficially in the tear trough area.  This result may last for several years.  You must see the injecting doctor to have at least some of the Juvederm dissolved.  Restylane would be a better choice next time. 

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Worse after Juvederm...

+1

You are obviously still bruised. It's unfortunate.  The "blue" discoloration is called the Tyndall effect this can take a long time to improve.  Juvederm is a wonderful product but not usually for the under eye area.  The skin is too thin and very unforgiving for swelling and any irregularities.  I have found Restylane or Belotero works better in that area they are softer products and lay better there.  You could consider having some of the Juvederm dissolved with Vitrase? Try talking to your doctor about this. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Follow up with your Physician

+1

I am sorry to hear that you are having to deal with bruising and an undesirable result post tear trough filler. From what you are describing, it seems like you are having a tyndall effect from the Juvederm. This can happen in some patients where the filler reflects light which gives a bluish tinge.  

Have your practitioner reassess the area and discuss what some of your options are. Now that you are 3 weeks post procedure a follow up is necessary. 

 

Good luck

David W. Kim, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

Eye bruising

+1

Depending upon medication you take, etc.. could impact the bruising in the lower eyelid region. As for the blush hue, it may represent filler placed too superficially.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Juvederm in the tear trough

+1

Juvederm is an excellent filler, but has the tendency to swell. This can be problematic in the tear trough area, which is prone to puffiness and swelling. If you are still unhappy with the swelling of your eyes after three weeks, then hyaluronidase should be used to dissolve the filler.  The puffiness probably won't go away until the filler resorbs (may take over a year when injected in the tear trough) or is dissolved (hyaluronidase). The bluish color is also well described (Tyndall effect) and occurs when hyaluronic acid fillers are injected superficially under the skin. This is another reason to have the filler erased by your injector. Going to another injector to have it erased will likely incur an additional fee.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm around the eyes

+1

If you look worse after Juvederm you should follow up with your surgeon and discuss options for correcting the undesired results.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.